# SDR CA970423016

- Difficulty date: April 18, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-36-375
- Engine: Lyc IO720D1C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Tappet Body
- Part number: LW72877R
- Condition: Spalled
- Location: #1 Exhaust Lobe
- Part time: 103 hours
- Component: Lyc, LW13878
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS REMOVED DUE TO METAL CONTAMINATION. #1 EXHAUST LOBE WAS WORN. TAPPET BODY WAS SPALLED, PITTED AND DEFORMED. CAMSHAFT LOBE WAS PITTED AND WORN DUE TO CONTACT BETWEEN LOBE AND LIFTER BODY (TAPPET). LOBE DISTRESS IS SECONDARY AND BEGINS AFTER LIFTERS BECOME SPALLED BECAUSE OF INSUFFICIENT LUBRICATION FROM EITHER COLD STARTS OR RUNUPS DURING COLD WEATHER. LYCOMING RECOMMENDS AN OIL ADDITIVE LW16702 ANTI-SCUFFING AGENT TO REDUCE WEAR AS PER LYCOMING SB 1409.
